Alert archive / Alabama / Flash Flood Warnings in 2011

Flash Flood Warning 34, NWS Huntsville, AL

June 28, 20114 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Jun 28, 2011, 8:42 AM CDT for 4 counties in Alabama. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 8:42 AM CDT (13:42 UTC)
Expired
Jun 28, 2011, 1:02 PM CDT
In force
4 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 9:00 AM CDTFLASH FLOODTuscumbia, ALCAVE STREET BY DESHLER HIGH SCHOOL FOOTBALL FIELD FLOODING CLOSING ROAD.
Jun 28, 9:54 AM CDTFLASH FLOOD5 Sse Florence, ALHWY 133 AND AVALON. HWY 133 DOWN TO 2 LANES AROUND MUSCLE SHOALS. NUMEROUS LOW LYING AREAS ARE FLOODED.
Jun 28, 11:00 AM CDTFLASH FLOOD5 W Florence, ALCR 19 AT CR 2 WAS CLOSED DUE TO FLASH FLOODING IN THE OAKLAND AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2747 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WGUS54 KHUN 281342
FFWHUN
ALC033-059-077-079-281630-
/O.NEW.KHUN.FF.W.0034.110628T1342Z-110628T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
842 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLBERT COUNTY IN NORTHWEST ALABAMA...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  NORTHERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
  SOUTH CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1130 AM CDT

* AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS          
  NORTHWEST ALABAMA. ONE TO FOUR INCHES OF RAINFALL HAS FALLEN       
  ACROSS EXTREME NORTHWEST ALABAMA THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOULTON...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...  
  CHEROKEE...LEIGHTON...LITTLEVILLE...NORTH COURTLAND AND TOWN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
NORTHWEST ALABAMA THROUGH THE DAY.

&&

LAT...LON 3486 8810 3471 8712 3469 8710 3440 8711
      3457 8814

$$
3 follow-up statements
184 
WGUS74 KHUN 281511
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1011 AM CDT TUE JUN 28 2011

ALC033-059-077-079-281630-
/O.CON.KHUN.FF.W.0034.000000T0000Z-110628T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN AL-LAUDERDALE AL-COLBERT AL-LAWRENCE AL-
1011 AM CDT TUE JUN 28 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LAWRENCE...COLBERT...
SOUTH CENTRAL LAUDERDALE AND NORTHERN FRANKLIN COUNTIES UNTIL 1130 AM
CDT...

AT 1008 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED EXTENSIVE 
FLASH FLOODING IN MUSCLE SHOALS. IN ADDITION...RADAR INDICATES 
THUNDERSTORMS WITH VERY HEAVY RAINFALL REMAIN IN THE AREA...AND MORE 
THUNDERSTORMS WILL MOVE INTO THE AREA THROUGH THE REST OF THE 
MORNING HOURS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...MOULTON...MUSCLE 
SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...CHEROKEE...LEIGHTON..
.LITTLEVILLE...NORTH COURTLAND AND TOWN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3486 8810 3471 8712 3469 8710 3440 8711
      3457 8814

$$
745 
WGUS54 KHUN 281626
FFWHUN
ALC033-059-077-079-281830-
/O.EXT.KHUN.FF.W.0034.000000T0000Z-110628T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1126 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  COLBERT COUNTY IN NORTHWEST ALABAMA...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  NORTHERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
  SOUTH CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 130 PM CDT

* AT 1120 AM CDT...EMERGENCY MANAGEMENT REPORTED EXTENSIVE FLASH     
  FLOODING ACROSS PORTIONS OF COLBERT COUNTY...WHERE RADAR INDICATES 
  THREE TO SIX INCHES OF PRECIPITATION HAS FALLEN SINCE EARLY THIS   
  MORNING. ADDITIONAL RAINFALL OF ONE TO THREE INCHES IS POSSIBLE    
  THROUGH 1 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOULTON...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...  
  CHEROKEE...LEIGHTON...LITTLEVILLE...NORTH COURTLAND AND TOWN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

&&

LAT...LON 3486 8810 3471 8712 3469 8710 3440 8711
      3457 8814

$$
635 
WGUS74 KHUN 281802
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CDT TUE JUN 28 2011

ALC033-059-077-079-281816-
/O.CAN.KHUN.FF.W.0034.000000T0000Z-110628T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN AL-LAUDERDALE AL-COLBERT AL-LAWRENCE AL-
102 PM CDT TUE JUN 28 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LAWRENCE...
COLBERT...SOUTH CENTRAL LAUDERDALE AND NORTHERN FRANKLIN COUNTIES IS
CANCELLED...

HOWEVER...RESIDUAL FLOODING CONTINUES ACROSS THE AREA AND A FLOOD 
WARNING REMAINS IN EFFECT UNTIL 4 PM CDT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3486 8810 3471 8712 3469 8710 3440 8711
      3457 8814

$$

70/DD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:42 AM CDT, 2 hours earlier.

Area forecast discussion, Jun 28, 6:42 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 AM CDT TUE JUN 28 2011

.UPDATE...
UPDATE FOR 28/12Z AVIATION FORECAST.

&&

.AVIATION...
SEVERE MCS CONTINUES TO PUSH ESEWD ACROSS THE TENNESSEE VALLEY THIS
MORNING...AND EXPECT LEADING EDGE OF TSRA TO IMPACT MSL/HSV BTWN
28/12-13Z WITH MVFR CIGS AND STRONG/GUSTY WINDS FORECAST AS
PREVAILING CONDITION. ALTHOUGH TSRA SHOULD BEGIN TO DIMINISH AFTER
28/13Z...WILL MAINTAIN VCTS/CB AS BACK EDGE OF MCS SHOULD STILL BE
CLOSE ENOUGH TO TERMINALS. AS DEBRIS CLOUDS DIMINISH AND COLD FRONT
APPROACHES FROM THE NORTH...EXPECT NEW DEVELOPMENT OF SCT TSRA TO
IMPACT TERMINALS BTWN 28/16Z-29/01Z. THE WEAK COLD FRONT WILL LIKELY
PUSH THRU MSL AROUND 29/00Z AND HSV AROUND 29/01Z...ACCOMPANIED BY
BKN MVFR STRATUS DECK AT FL025...WIND SHIFT TO LIGHT NNE AND
CONTINUING THREAT FOR A FEW LIGHT SHRA. IT APPEARS THAT SUFFICIENT
GROUND MOISTURE...CLEARING SKIES...AND LIGHT WINDS WILL LEAD TO
WIDESPREAD FOG DEVELOPMENT AFTER 29/06Z...AND HAVE INCLUDED 4SM/BR AS
PREVAILING VSBY AT END OF FORECAST PERIOD.

70/DD

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 28 2011/

EARLY THIS MORNING...A COLD FRONT IS DRAPED FROM MICHIGAN SOUTH TO
NEAR PADUCAH AND WESTWARD TOWARD THE TEXAS PANHANDLE. CONVECTION
CONTINUES TO FIRE IN WESTERN KY/TN WITH SUPPORT FROM THE WEAK SURFACE
CONVERGENCE ZONE AND SHORTWAVES ALOFT. THE 500MB SHORTWAVE IS PROGGED
TO INTENSIFY SLIGHTLY AND DRIFT TO THE SE WITH A SMALL LOBE OF
VORT...WHICH IS EXPECTED TO BRING SHRA AND TSRA TO THE TN VALLEY
LATER TODAY. WHILE SOME SHOWERS ARE ALREADY APPROACHING THE FAR
WESTERN CWA...MORE WIDESPREAD IMPACTS TO THE CWA ARE NOT ANTICIPATED
UNTIL CLOSER TO 12Z. MODEL SOUNDINGS POINT TO THE POTENTIAL FOR
STRONG TO SEVERE STORMS WITH THE ACTIVITY TODAY...AS CAPE VALUES PUSH
THE 2000 J/KG MARK AND STEEP ML LAPSE RATES ALLOW A GOOD PORTION OF
THAT CAPE TO BE FOCUSED IN THE HAIL GROWTH ZONE. PWAT VALUES THIS
AFTERNOON WILL GET TO NEAR 2 INCHES SO LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH SOME OF THESE STORMS...BESIDES THE HAIL AND
WIND THREAT FROM STANDARD SUMMER TSRA DEVELOPMENT.

EVEN WITH THE INCREASED CLOUD COVER AND PRECIPITATION...HEAT WILL
STILL BE A CONCERN FOR THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO
PUSH TOWARD THE MID 90S AND DEWPOINTS WILL BE ABLE TO REMAIN CLOSE TO
THE 70 DEGREE MARK...SO APPARENT T VALUES WILL BE PUSHING 100 FOR A
GOOD PORTION OF THE AFTERNOON BUT SHOULD REMAIN BELOW 105.

MODELS ARE ALL INDICATING THAT THE HIGH PRESSURE CENTER WILL BEGIN TO
RETROGRADE OVER THE NEXT COUPLE OF DAYS AND ALLOW NW FLOW AFTER THE
FROPA TO COOL THINGS DOWN ACROSS THE REGION EVER SO SLIGHTLY. AFTER A
SHORT COOLER PERIOD FOR MID WEEK (HIGHS IN THE LOW 90S FOR WED)...THE
AREA WILL SEE A SLOW RISE IN TEMPS BACK TO NEAR 100 BY THE HOLIDAY
WEEKEND AS THE RIDGE SLIDES EASTWARD. COMBINED WITH TDS CLIMBING
BACK TO NEAR 70 DEGREES FOR THE WEEKEND...HEAT INDEX VALUES ARE
FORECAST TO BE IN THE 100-106 DEGREE RANGE FOR THE WEEKEND (MAINLY IN
THE WESTERN CWA).

AS THE RIDGE OVER THE SOUTHEAST BEGINS TO BREAK DOWN AGAIN LATE THIS
WEEKEND INTO EARLY NEXT WEEK...PRECIP CHANCES WILL BEGIN TO INCREASE
WITH THE POTENTIAL FOR ROUNDS OF SHORTWAVES/SMALL VORT LOBES TO REACH
THE CWA. ATTM KEPT POP CHANCES OUT OF THE FCST FOR SATURDAY. LL
MOISTURE RETURN LOOKS TO BE SLOW AS THE RIDGE BEGINS TO BREAK DOWN AND
SOUTHERLY FLOW IS AGAIN SEEN OVER N AL. BUT THE POTENTIAL FOR
SHRA/TSRA SHOULD UNFORTUNATELY BEGIN TO INCREASE ON SUNDAY AND
THROUGH THE 4TH OF JULY HOLIDAY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

TN...NONE.

&&

AVIATION...70/DD
PREV DISCUSSION...CCC
Hazardous weather outlook, Jun 28, 8:21 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
821 AM CDT TUE JUN 28 2011

ALZ001>010-016-TNZ076-096-097-290000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
821 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH
FROM SOUTHERN MIDDLE TENNESSEE INTO NORTHERN ALABAMA THIS MORNING.
THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH AND LARGE HAIL. IN ADDITION...FREQUENT LIGHTNING AND
VERY HEAVY RAINFALL RATES WILL ACCOMPANY THESE STORMS. ONE TO THREE
INCHES OF RAINFALL IS POSSIBLE WITH THIS INITIAL LINE OF STORMS.

MORE THUNDERSTORMS ARE POSSIBLE AGAIN BY THE EARLY AFTERNOON AS A
COLD FRONT AND UPPER LEVEL SYSTEM CROSS THE AREA. THE POSSIBILITY FOR
SEVERE STORMS WILL LINGER THROUGH THE AFTERNOON...WITH A CONTINUED
THREAT FOR DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
DUE TO THE SLOW MOVEMENT OF THESE SYSTEMS...AND VERY HEAVY RAINFALL
RATES...AN ELEVATED FLASH FLOOD THREAT IS EXPECTED TODAY...ESPECIALLY
WHERE HEAVIER RAINFALL HAS ALREADY FALLEN THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON ON
SUNDAY AND MONDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY
WINDS AND HAIL AS THE PRIMARY THREATS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN
ONGOING.

20

In the hours before

Special weather statement, Jun 28, 7:20 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
720 AM CDT TUE JUN 28 2011

ALZ008>010-281300-
DE KALB-JACKSON-MARSHALL-
720 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 800 AM CDT...

AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF SCOTTSBORO TO BOAZ. THIS LINE OF STORMS WAS MOVING SOUTH AT 40
MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MCVILLE...ARONA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3449 8556 3438 8562 3437 8565 3426 8577
      3424 8583 3420 8584 3420 8609 3418 8619
      3414 8626 3451 8634 3454 8631 3457 8632
      3459 8629 3465 8635 3456 8615 3454 8587
      3461 8553 3452 8551
TIME...MOT...LOC 1218Z 344DEG 36KT 3463 8614 3413 8614

70/DD
Special weather statement, Jun 28, 7:44 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
744 AM CDT TUE JUN 28 2011

ALZ001-002-004-005-007-281330-
COLBERT-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
744 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE...
LAWRENCE...LIMESTONE AND MORGAN COUNTIES UNTIL 830 AM CDT...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
IUKA TO 7 MILES NORTHWEST OF ATHENS...MOVING SOUTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELGIN...CENTER STAR.
  WRIGHT...WATERLOO.
  RIVERTON...OLIVER.
  RIPLEY.
  TUSCUMBIA...MUSCLE SHOALS.
  TANNER...OAKLAND.
  RED BANK.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3502 8782 3492 8702 3459 8678 3456 8678
      3455 8676 3456 8678 3455 8679 3466 8811
      3470 8813 3471 8812 3489 8810 3492 8814
      3501 8820 3502 8819
TIME...MOT...LOC 1244Z 325DEG 17KT 3498 8813 3485 8705

KDW
Local storm report, Jun 28, 8:05 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
805 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     5 SE COLUMBUS CITY      34.40N 86.18W
06/28/2011                   MARSHALL           AL   EMERGENCY MNGR

            LARGE TREE DOWN. TIME ESTIMATED BASED ON RADAR.

&&

LB
Local storm report, Jun 28, 8:16 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
816 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     5 SSE FORT PAYNE        34.38N 85.69W
06/28/2011                   DEKALB             AL   EMERGENCY MNGR

            TREE DOWN ON HOUSE

&&

LB
Local storm report, Jun 28, 8:18 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
818 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     2 ENE SYLVANIA          34.57N 85.79W
06/28/2011                   DEKALB             AL   EMERGENCY MNGR

            TREE DOWN

&&

LB
Local storm report, Jun 28, 8:40 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
840 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND GST     3 SW MUSCLE SHOALS      34.72N 87.70W
06/28/2011  E55 MPH          COLBERT            AL   AMATEUR RADIO

&&

LB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:56 AM CDTSpecial Weather StatementHUNLimestone49 min
Jun 28, 7:05 AM CDTSpecial Weather StatementHUNJackson25 min
Jun 28, 7:20 AM CDTSpecial Weather StatementHUNDeKalb40 min
Jun 28, 7:44 AM CDTSpecial Weather StatementHUNColbert, Lauderdale, Limestone46 min
Jun 28, 7:58 AM CDTFlash Flood WarningHUNColbert, Lauderdale, Lawrence, Limestone5 hr
Jun 28, 8:14 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence46 min
Jun 28, 9:19 AM CDTSpecial Weather StatementHUNColbert, Lawrence41 min
Jun 28, 9:25 AM CDTFlash Flood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more8 hr
Jun 28, 10:05 AM CDTFlash Flood WarningHUNFranklin, Lawrence3 hr
Jun 28, 10:34 AM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale41 min
Jun 28, 11:18 AM CDTSevere Thunderstorm WarningHUNFranklin23 min
Jun 28, 12:58 PM CDTAreal Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone6 hr

Nearby

Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.